MAUDE Adverse Event Report: MOTIVA USA LLC MOTIVA SILKSURFACE PLUS WITH QID

MOTIVA USA LLC MOTIVA SILKSURFACE PLUS WITH QID
Catalog Number RSF-425+Q
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
"extrusion represents potential complications associated with the use of breast implants, it involves the implant coming through the skin, normally through the incision where it¿s been placed.Extrusion can happen for several reasons, such as the skin over the implant thinned too much leaving too little coverage for the implant, the implant used is too large, the incision did not heal well and broke open.Implant exposure due to poor tissue coverage frequently obligates the surgeon to remove the breast implant and begin anew" (gargano, ciminello & de santis; 2009)."a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128.) ¿it is imperative that careful planning and exacting surgical technique are used to reduce iatrogenic damage of implants during primary placement and subsequent reoperations.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed to determine if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable on the section of surgical precautions as follows: "breast implant extrusion, or breast implant exposure, occurs when the breast skin and tissues that are holding the implant fail, causing the implant to protrude through the skin and become exposed.It happens in less than 2% of patients; it is shortly after breast augmentation or down the road.Breast-implant extrusion can occur for various reasons, such as improper wound healing due to an infection, trauma, too little soft-tissue coverage, oversized implant coupled with too little tissue coverage, or lack of blood supply.Breast-implant extrusion calls for surgery and removal of the implant".¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Also, a complete review of the dhr was carried out, no deviation was found in the process, so it is established that there is no evidence of a relationship between the event and the manufacturing process.
 
Event or Problem Description
Patient showed up to consultation with exposure of the implant through the inframammary wound.A 1 cm rupture was visualized in the inferior pole of the implant.She reported two days with exposure and was scheduled for explantation surgery and implant exchange.No patient demographics, such as age, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
· the reported device was returned for evaluation.There was a relationship between the reported rupture and the device; however, it was not possible to confirm the alleged extrusion due to insufficient clinical evidence.· the initial visual inspection found a rupture for the device.Microscope inspection showed trace marks in the shell consistent with those of a sharp instrument reproduced in our laboratory, this is distinct from the pattern resulting from a spontaneous tear in the shell of the implant.Elongation tests confirmed the shell complied with the international specification standards.· a complete review of the dhr for lot 23052639 was carried out, no deviation was found in the manufacturing processes.The review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.· in conclusion, it was determined that a probable cause for the rupture reported was a cut resulting from a sharp instrument used which could have weakened the shell.· as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.· establishment labs will continue to monitor for similar complaints/trends.
 
Additional Manufacturer Narrative
The customer reports that it was a mistake to initially report the incorrect serial number of the device in question.The correct serial number of the device affected is being provided in this report.(b)(4).
 
Event or Problem Description

Brand Name
MOTIVA SILKSURFACE PLUS WITH QID
Common Device Name
SILKSURFACE PLUS WITH QID
Manufacturer (Section D)
MOTIVA USA LLC
125 east de la guerra street
santa barbara CA 93101
Manufacturer (Section G)
ESTABLISHMENT LABS S.A
building b-25, coyol free zone
alajuela
Manufacturer Contact
susana hidalgo
125 east de la guerra street
santa barbara 93101
8003554164
MDR Report Key20824846
Report Number3012883202-2024-00168
Device Sequence Number7804231
Product Code FTR
UDI-Device Identifier07445161002938
UDI-Public(01)07445161002938(11)230602(17)280602
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRSF-425+Q
Device Lot Number23052639
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date02/27/2025
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale